Announcement

Collapse
No announcement yet.

Adderall and resting heart rate

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Adderall and resting heart rate

    Docs,

    In the last few months I was prescribed adderall (15mg, extended release) for adult onset attentional issues. Its a huge help, I can focus on things without a monumental effort and the high level of willpower required to decide to do a thing is significantly lowered, etc. However, I seem to process it slowly (the attentional effects last a couple hours longer than expected) and my heart rate/BP goes up significantly as well (and stays elevated for several days). After my 1 month check in, my doctor saw my BP was significantly higher than it had been, and instructed me to take my BP daily and report. Long story short my resting BP ranged from 106-135 diastolic and 70-90 systolic. My pulse, usually in the low 60s, could range up to 90. However, it took four days without adderall to return to normal - not great if you want to use it regularly.

    It's a high enough pulse that it interferes with cardio, makes working through a lifting workout quickly uncomfortable, and is sometimes noticeable+uncomfortable when trying to sleep or just lounging.

    My doctor and I decided to stay with adderall, but to drop the dose to 10mg of the regular release. So far, my blood pressure is only mildly elevated, but my pulse is still in the high 80s. Both return to normal after a day of not taking medicine.

    My doctor is OK with the elevated heart rate, as long as its comfortable. Should I be worried about taking adderall multiple days in a row and thereby keeping my heart rate significantly higher and resting for several days?

    I'm a 31y/o male, 190lbs and 35 inch waist.

    Thanks for all your help, and apologies if this isn't an appropriate question.

  • #2
    These are common / expected effects of stimulant medications.

    All medical interventions come with potential benefits, and potential downsides, and ultimately we need to weigh these against one another, and against the potential benefits/downsides of alternative treatment options (such as different medications that you could consider trying).

    If you experience much less symptoms with the lower dose and your heart rate is in the 80s without elevated blood pressure, that would not raise great concern if you felt the benefits were significant.
    IG / YT

    Comment


    • #3
      Thanks for weighing in, I appreciate your advice.

      Comment

      Working...
      X